Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 102, NWS New Orleans, LA

June 25, 2000Saint Tammany Parish, Tangipahoa Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Jun 25, 2000, 6:56 PM CDT for Saint Tammany Parish, Tangipahoa Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2000, 6:56 PM CDT (23:56 UTC)
Expired
Jun 25, 2000, 7:30 PM CDT
In force
34 min
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Saint Tammany Parish, LA, Tangipahoa Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 11.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 823 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
823 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1027 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 252357
SVRNEW
LAC103-105-260030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
656 PM CDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA
  TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA

* UNTIL 730 PM CDT

* AT 656 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS 5 MILES NORTHEAST OF
  ROBERT...MOVING SOUTHEAST AT 10 MPH.

* SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
  ROBERT
  LORANGER
  GOODBEE
  MADISONVILLE
  COVINGTON

THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY 
FROM WINDOWS. A TORNADO MAY ALSO DEVELOP WITH LITTLE OR NO ADVANCED 
WARNING. 

TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FOR<ECAST OFFICE IN
NEW ORLEANS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 12:51 PM CDT, 6 hours 5 minutes earlier.

Area forecast discussion, Jun 25, 12:51 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
130 AM CDT SUN JUN 25 2000

BERMUDA REMAINS WELL ENTRENCHED.  HIGH OVER ARIZONA AND N MEXICO
PROGGED TO REMAIN NEAR STATIONARY THORUGH 48 HOURS. 12Z ANALYSIS
SHOWS NNE TO SSW TROUGH OVER FLORIDA ABOVE 850 MB. ADDITIONAL MINOR
TROUGH WERE LOCATED OVER OHIO VALLEY AT 850 MB. WEAK TROUGH OVER
OHIO VALLEY WAS ALSO REFLECTED AT 500MB ALONG WITH TROUGH OVER THE
ROCKIES.  ETA AND NGM MODELS LOOK SIMILAR WITH ETA A TAD DRIER IN
QPF AND AVN MUCH WETTER.  MODELS KEEP RIDGES NEAR STATIONARY. EACH SHOWS
WEAK VORTS MOVING AROUND EAST RIDGE TO NORTHEAST GULF AS 5000MB
TROUGH SHIFTS OVER TOP OF WESTERN RIDGE AND FALLS INTO WEAK INDUCED
TROUGH BETWIX THE TWO RIDGES. CURRENT RAOB SHOWS PRECIPITABLE WATER
INCREASED TO 1.79 INCHES...NO CAP.  EXPECT SEABREEZE TO SETUP THIS
AFTERNOON TO ENHANCE CONVECTION ALREADY FORMED OVER LAND.  300MB
WINDS FROM ETA AND AVN SHOW 40 TO 50 KT JET ANALYZED OVER OK AT 12Z
TO MOVES SOUTHEAST AND OVER SOUTHEAST LOUISIANA BETWEEN 00Z AND 06Z
THIS EVENING. WILL KEEP THREAT OF THUNDERSTORMS INTO THISS EVENING
EAST OF BTR. ETA SHOWS A SECOMDARY 30 KT KET DROPPING SOUTH OVER THE
SOUTHWEST PORTYION OF THE STATE MON NIGHT.
WILL MODIFY TEMPERATURES DOWN TO COVER ADDITIONAL CLOUD COVER AND
INFLUENCE OF RAIN.

MCB 72/93/70/93 1413  BTR 73/93/72/92 2324
MSY 75/93/75/92 2324  GPT 71/90/71/90 2324

.NEW...NONE.
LA...NONE.
MS...NONE.

In the hours before

Local storm report, Jun 25, 5:10 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
510 PM CDT SUN JUN 25 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0221 PM    NEW SARPY                 LA   WIND DAMAGE
06/25/00   ST. CHARLES                    TREES AND POWER LINES
                                          DOWN .  UNKNOWN SIZE
                                          HAIL ALSO REPORTED NEAR
                                          INTERSTATE 310 AND
                                          HIGHWAY 48. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0330 PM    SAUCIER                   MS   WIND DAMAGE
06/25/00   HARRISON                       TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT OFFICIAL.

0355 PM    2 W SELLERS               MS   WIND DAMAGE
06/25/00   HANCOCK                        SEVERAL TREES DOWN.
                                          REPORTED BY PUBLIC.

0400 PM    SAUCIER                   MS   1.75 INCH HAIL
06/25/00   HARRISON                       REPORTED BY PUBLIC.

0413 PM    2 W SELLERS               MS   NON-SEVERE EVENT
06/25/00   HANCOCK                        FUNNEL CLOUD NEAR
                                          HIGHWAY 603 . REPORTED
                                          BY LAW ENFORCEMENT
                                          OFFICIAL.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:37 PM CDTSevere Thunderstorm WarningLIXJefferson, Plaquemines53 min
Jun 25, 5:40 PM CDTTornado WarningLIXWashington35 min
Jun 25, 6:32 PM CDTTornado WarningLIXSaint Tammany28 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.